Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 142, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 17, 2006, 6:08 PM CDT for Marshall County, Peoria County, Woodford County, Illinois. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2006, 6:08 PM CDT (23:08 UTC)
- Expired
- May 17, 2006, 7:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Marshall County, IL, Peoria County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 71 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 6:16 PM CDT | HAIL 0.88 | 5 N Peoria, IL | |
| May 17, 6:43 PM CDT | HAIL 0.75 | 1 W Metamora, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 2:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 172308
SVRILX
ILC123-143-203-180000-
/O.NEW.KILX.SV.W.0142.060517T2308Z-060518T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
608 PM CDT WED MAY 17 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MARSHALL COUNTY IN CENTRAL ILLINOIS.
WOODFORD COUNTY IN CENTRAL ILLINOIS.
NORTHEASTERN PEORIA COUNTY IN CENTRAL ILLINOIS.
* UNTIL 700 PM CDT
* AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR LAWN RIDGE...OR ABOUT 13 MILES NORTH OF
PEORIA...AND WAS MOVING SOUTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
GERMANTOWN HILLS...
METAMORA...
EUREKA...
ROANOKE...
GOODFIELD...
SECOR...
OTHER LOCATIONS IN THE WARNING INCLUDE...CAZENOVIA...LOW POINT...
MOSSVILLE...ROME AND SPRING BAY.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4076 8901 4062 8927 4064 8932 4073 8934
4074 8932 4076 8934 4076 8952 4089 8973
4101 8959 4101 8956
$$
HJS1 follow-up statement
000
WWUS53 KILX 180000
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
700 PM CDT WED MAY 17 2006
ILC123-143-203-180010-
/O.EXP.KILX.SV.W.0142.000000T0000Z-060518T0000Z/
PEORIA-WOODFORD-MARSHALL-
700 PM CDT WED MAY 17 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PEORIA...WOODFORD
AND SOUTHWESTERN MARSHALL COUNTIES EXPIRES AT 700 PM CDT...
AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM. REMAIN
ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4076 8901 4062 8927 4064 8932 4073 8934
4074 8932 4076 8934 4076 8952 4089 8973
4101 8959 4101 8956
$$
HJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:45 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, May 17, 2:45 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 245 PM CDT WED MAY 17 2006 .DISCUSSION... 12Z SHORT RANGE MODELS SIMILAR THROUGH FRI NIGHT WITH SHORT WAVES REINFORCING STRONG UPPER LEVEL TROF OVER THE NE 1/3RD OF THE U.S. AND KEEPING CHANCES OF CONVECTION GOING THIS EVENING AND AGAIN THU AFTERNOON AND THU EVENING. MODELS DIFFER THIS WEEKEND WITH GFS MORE AGGRESSIVE BRINGING SHORT WAVES AND ASSOCIATED QPF FIELDS EAST INTO IL WHILE OTHER MODELS ARE DRIER. IL IS IN A NW UPPER LEVEL FLOW NEXT WORK WEEK WITH UPPER LEVEL RIDGE WEST AND UPPER LEVEL TROF STAYING OVER THE NE U.S. APPEARS DRY WITH TEMPS WARMING BACK TO OR A LITTLE ABOVE NORMAL. SHORT TERM...TONIGHT THROUGH SUNDAY... RADAR MOSAIC SHOWING CONVECTION DEVELOPING ACROSS CENTRAL/NORTHERN IL/IN AND INTO EASTERN IA AND WI. THIS CONVECTION AHEAD OF A COLD FRONT OVER SE WI AND CENTRAL IA AND VIGOROUS UPPER LEVEL TROF OVER WI AND MID/UPPER LEVEL JET DIVING SOUTHWARD INTO IL. AIR MASS IS UNSTABLE WITH LIFTED INDICES OF MINUS 3 TO 6C AND STEEP LAPSE RATES. SURFACE TEMPS IN THE LOW TO MID 70S WHILE DEWPOINTS 45 TO 55F. COLD FRONT TO SLIDE QUICKLY SE THROUGH CENTRAL IL THIS EVENING AND INCREASED POPS ACROSS AREA THIS EVENING AND WENT DRY AFTER MIDNIGHT. SEVERE THUNDERSTORM WATCH BEING ISSUED FOR LARGE PART OF CENTRAL IL UNTIL 9 PM FOR PRIMARILY LARGE HAIL. MUCH OF AREA IN A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THIS DUE TO STEEP LAPSE RATES AND UNSTABLE AIR MASS. STRONGEST STORMS WILL OCCUR OVER NE AREAS WHERE STRONGER SHORT WAVE PASSES. COLD FRONT A QUICK MOVER SO WENT DRY OVERNIGHT AND THU MORNING. THEN PROB30 CHANCE OF CONVECTION OVER CENTRAL/SE IL THU AFTERNOON AND EVENING AS MORE SHORT WAVE ENERGY DIVES SSE ACROSS IL AND INTERACTS WITH DAYTIME HEATING TO PRODUCE MORE SCATTERED CONVECTION. STRONGEST SHORT WAVE ENERGY APPEARS TO PASS JUST NE OF CENTRAL IL WHERE STRONGER STORMS POSSIBLE. UPPER LEVEL RIDGE NUDGING EAST TOWARD IL FRI AND SHOULD KEEP THE AREA DRY WITH ANY DIURNAL SHOWERS FRI AFTERNOON/EARLY FRI EVENING NE OF AREA. HAVE SLIGHT CHANCE OF CONVECTION SAT...PROB30 ACROSS AREA SAT NIGHT AND SLIGHT CHANCE SE OF THE IL RIVER SUNDAY. THIS DUE TO SHORT WAVE ENERGY MOVING EAST ACROSS AREA FROM THE CENTRAL PLAINS. GFS MAY BE TOO STRONG WITH SHORT WAVE AND ASSOCIATED HEAVIER QPF FIELDS THOUGH. LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY... MEDIUM AND LONG RANGE MODELS ARE IN FAIR AGREEMENT WITH STRONG UPPER LEVEL TROF...WITH STRONG UPPER LEVEL RIDGE OVER THE PLAINS/WESTERN US AND UPPER LEVEL TROF OVER THE ATLANTIC STATES. THIS PUTS IL IN A NW UPPER LEVEL FLOW. GFSLR HAS A STRONGER UPPER LEVEL TROF CLOSER TO IL BUT STILL DRY OVER IL BUT COOLER. GFS ENSEMBLES AND ECMWF ARE FURTHER EAST WITH THIS TROF AND DRY AND WARMER AND WILL LEAN TOWARD THIS SCENERIO. CANADIAN MODEL IS IN BETWEEN ECMWF AND GFS. MEX HIGHS APPEAR TOO COOL AND WENT A FEW DEGREES WARMER ESPECIALLY FOR HIGHS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HUETTL
Hazardous weather outlook, May 17, 11:35 AM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1135 AM CDT WED MAY 17 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-181015- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1135 AM CDT WED MAY 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG UPPER-LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS ILLINOIS LATE THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. DUE TO COLD TEMPERATURES AT MIDDLE LEVELS OF THE ATMOSPHERE...HAIL IS LIKELY WITH THE STRONGER STORMS. SOME OF THE HAIL MAY BE LARGER THEN NICKELS. IN ADDITION...THERE WILL ALSO BE A THREAT OF WINDS IN EXCESS OF 60 MPH NEAR THE STRONGER STORMS LATE THIS AFTERNOON. ALTHOUGH A FEW STORMS MAY DEVELOP AHEAD OF THE MAIN FRONT...THE BEST CHANCES WILL OCCUR WITH THE BOUNDARY AS IT MOVES THROUGH PEORIA AND BLOOMINGTON LATE THIS AFTERNOON AND SPRINGFIELD...DECATUR...AND CHAMPAIGN DURING THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON THURSDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 3 PM THROUGH 8 PM. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. BARKER
In the hours before
Local storm report, May 17, 5:26 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
526 PM CDT WED MAY 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL TOULON 41.09N 89.86W
05/17/2006 M1.00 INCH STARK IL LAW ENFORCEMENT
&&
SCHAFFERLocal storm report, May 17, 5:47 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
547 PM CDT WED MAY 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL GERMANTOWN HILLS 40.77N 89.47W
05/17/2006 M0.88 INCH WOODFORD IL TRAINED SPOTTER
&&
SCHAFFERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 4:40 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark, Woodford | 48 min |
| May 17, 5:01 PM CDT | Tornado Warning | ILX | Peoria, Stark, Woodford | 29 min |
| May 17, 5:31 PM CDT | Tornado Warning | ILX | Peoria, Tazewell, Woodford | 44 min |
| May 17, 5:31 PM CDT | Tornado Warning | ILX | Peoria, Tazewell, Woodford | 44 min |
| May 17, 6:04 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 41 min |
| May 17, 6:40 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Piatt | 50 min |
| May 17, 6:51 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.